Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 65, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jul 20, 2015, 3:52 AM CDT. It took effect at Jul 20, 2015, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2015, 3:52 AM CDT (08:52 UTC)
- In effect from
- Jul 20, 2015, 10:00 AM CDT
- Expired
- Jul 20, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
372 WHUS73 KMKX 200852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 AM CDT MON JUL 20 2015 ...GUSTY OFF SHORE WINDS TODAY... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THIS EVENING. SUSTAINED WINDS WILL GENERALLY BE IN THE 10 TO 15 KT RANGE BUT GUSTS ARE EXPECTED TO BE AROUND 25 KTS. WITH THE OFF SHORE WINDS...THE HIGHEST WAVES ARE EXPECTED TO BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN. LMZ643>645-201700- /O.NEW.KMKX.SC.Y.0065.150720T1500Z-150721T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 352 AM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: WEST TO SOUTHWEST GUSTS TO AROUND 25 KNOTS ARE EXPECTED FROM LATE MORNING THROUGH THIS EVENING. * WAVES: WAVES WILL BE AROUND 1 TO 3 FEET WITH THE HIGHER WAVES MORE LIKELY TO OCCUR TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALBACH WWW.WEATHER.GOV/MKX
4 follow-up statements
824 WHUS73 KMKX 201434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT MON JUL 20 2015 ...GUSTY SOUTHWEST WINDS EXPECTED INTO EARLY THIS EVENING... .GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH EARLY THIS EVENING. FREQUENT GUSTS TO AROUND 25 KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS. THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING. LMZ643>645-202245- /O.CON.KMKX.SC.Y.0065.150720T1500Z-150721T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 934 AM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND 25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
007 WHUS73 KMKX 201531 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1031 AM CDT MON JUL 20 2015 ...GUSTY SOUTHWEST WINDS EXPECTED INTO EARLY THIS EVENING... .GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH EARLY THIS EVENING. FREQUENT GUSTS TO AROUND 25 KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS. THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING. LMZ646-202345- /O.EXA.KMKX.SC.Y.0065.000000T0000Z-150721T0300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 1031 AM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND 25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-202345- /O.CON.KMKX.SC.Y.0065.000000T0000Z-150721T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 1031 AM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND 25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
326 WHUS73 KMKX 202026 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT MON JUL 20 2015 ...GUSTY OFFSHORE WINDS EXPECTED UNTIL EARLY THIS EVENING... .GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TO LINGER UNTIL EARLY THIS EVENING...AHEAD OF A COLD FRONT. FREQUENT GUSTS UP TO 25 KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS. THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING. LMZ643>646-210000- /O.EXT.KMKX.SC.Y.0065.000000T0000Z-150721T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 PM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST TO SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND 25 KNOTS. THE WINDS WILL WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
716 WHUS73 KMKX 202358 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT MON JUL 20 2015 ...WINDS HAVE SUBSIDED... .GUSTY SOUTHWEST TO WEST WINDS AHEAD OF AN APPROACHING COLD FRONT HAVE EASED BELOW SMALL CRAFT ADVISORY LEVELS. WHILE WINDS WILL TURN TO THE NORTHWEST AND INCREASE FOR A TIME BEHIND THE FRONT...THEY WILL NOT REACH SMALL CRAFT ADVISORY CRITERIA. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. LMZ643>646-210100- /O.EXP.KMKX.SC.Y.0065.000000T0000Z-150721T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 658 PM CDT MON JUL 20 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:38 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 20, 3:38 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CDT MON JUL 20 2015 .SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. THE MAIN FOCUS FOR TODAY IS ON THE CHANCES FOR CONVECTION AHEAD OF A COLD FRONT WHICH WILL PUSH THROUGH THE REGION BY THIS EVENING. A CLUSTER OF SHOWERS OUT IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA ASSOCIATED WITH A MID LEVEL SHORT WAVE TROUGH IS EXPECTED TO DIMINISH IN COVERAGE/INTENSITY OVER THE NEXT FEW HOURS...BUT COULD CLIP PORTIONS OF SOUTH CENTRAL WISCONSIN THIS MORNING...SO HAVE PUT SOME HIGH CHANCES IN THERE FOR THE SHOWERS. INSTABILITY WILL BE ON THE INCREASE TODAY AHEAD OF THE COLD FRONT WHICH IS CURRENTLY IN CENTRAL MINNESOTA AND WILL EXTEND FROM NORTHEAST WISCONSIN TO WEST CENTRAL WISCONSIN AROUND NOON TODAY. HAVE LIKED THE RAP THIS MORNING AND ITS TRENDS WITH SURFACE DEW POINTS/INSTABILITY...WHICH IS ON THE LOWER SIDE AT 1000 J/KG MLCAPE WHEN COMPARED TO THE 20.00Z NAM/GFS WHICH ARE PUSHING CLOSER TO 2000-3000 J/KG THANKS TO FORECAST SURFACE DEW POINTS OVER 70F. SHOULD THE RAP THERMAL PROFILE PAN OUT...IT WOULD MEAN A SKINNY CAPE SCENARIO WITH DECREASING SHEAR DUE TO THE LEAD SHORTWAVE TROUGH DEPARTING TO THE SOUTHEAST. THEREFORE...OUTSIDE OF A FEW HIGHER GUSTS POSSIBLE DUE TO THE DRY SOUNDING...AM NOT ANTICIPATING MUCH IN THE WAY OF SEVERE WEATHER FOR TODAY. AFTER THE COLD FRONT MOVES THROUGH...SKIES WILL CLEAR OUT WITH WINDS GOING LIGHT TONIGHT. .LONG TERM... TUESDAY THROUGH FRIDAY... FORECAST CONFIDENCE HIGH. DRIER AIR WILL SETTLE INTO SOUTHERN WI ON TUESDAY. A HIGH AMPLITUDE UPPER RIDGE OVER THE CENTER OF THE COUNTRY AND A SPRAWLING UPPER LOW OVER ONTARIO AND QUEBEC CANADA WILL SET UP A BLOCKING PATTERN AND WE WILL BE UNDER A DRY NORTHWEST FLOW PATTERN THROUGH MUCH OF THE WEEK. SURFACE HIGH PRESSURE WILL TAKE HOLD OVER THE GREAT LAKES REGION AND WE CAN EXPECT LIGHT WESTERLY WINDS. MAX TEMPERATURES WILL ONLY BE IN THE UPPER 70S TUESDAY AND GRADUALLY MODIFY INTO THE LOWER 80S BY FRIDAY... EXCEPT SLIGHTLY COOLER BY THE LAKESHORE. THE GFS ALLOWS A SHORTWAVE TO MAKE IT ACROSS A HIGH-AMPLITUDE RIDGE OVER THE UPPER MIDWEST AND BRING PRECIP TO WI ON THURSDAY. THE ECMWF SHOWS A WEAKER SHORTWAVE THAT RUNS INTO THE DRY AIR AND KEEPS THE AREA DRY. TRENDED TOWARD THE DRIER FORECAST FOR THU SINCE PRECIP WILL HAVE A HARD TIME OVERCOMING THE DRY AIR IN PLACE. SATURDAY... FORECAST CONFIDENCE MEDIUM. THERE IS BETTER AGREEMENT FOR A STRONGER SHORTWAVE TROUGH TO REACH THE GREAT LAKES ON FRI NIGHT OR SATURDAY AND BRING SHOWER AND THUNDERSTORM CHANCES TO WI. THE GFS IS STRONGER AND BRINGS A BOWLING BALL UPPER LOW THROUGH SOUTHERN CANADA WITH THE SURFACE TROUGH CROSSING WI FRIDAY NIGHT. THE ECMWF HAS A WEAKER UPPER TROUGH AND DELAYS THE SURFACE TROUGH UNTIL SATURDAY AFTERNOON. A FRIDAY NIGHT FRONTAL PASSAGE WOULD KEEP SEVERE THUNDERSTORM CHANCES DOWN. SUNDAY AND MONDAY... FORECAST CONFIDENCE MEDIUM. A RIDGE OVER THE SOUTHWEST STATES WILL KEEP US IN A FAIRLY DRY NORTHWEST FLOW PATTERN EARLY NEXT WEEK. WEAK SHORTWAVES RIDING OVER THE RIDGE WILL LEAD TO INTERMITTENT PRECIP CHANCES. EXPECT MAX TEMPERATURES TO REMAIN IN THE LOWER 80S DURING THIS TIME. && .AVIATION/12Z TAFS/... THE MAIN FOCUS AT THE TAF SITES IS ON THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY AHEAD OF A COLD FRONT. WINDS WILL BECOME GUSTY AS WELL OUT OF THE SOUTHWEST AHEAD OF THE FRONT WITH SOME GUSTS POSSIBLY REACHING THE 20-25KT RANGE. ANY SHOWERS OR THUNDERSTORMS COULD PRODUCE SOME WINDY CONDITIONS AS WELL...BUT THINK THAT FLIGHT CONDITIONS SHOULD MAINLY STAY VFR GIVEN HOW DRY CONDITIONS ARE. SKIES WILL CLEAR OUT AND WINDS WILL GO LIGHT THIS EVENING AS THE FRONT PUSHES OFF TO THE SOUTHEAST. && .MARINE... THE MAIN CONCERN FOR TODAY IS WITH THE GUSTY OFF SHORE WINDS WHICH LOOK LIKE THEY WILL PUSH INTO THE 20 TO 30KT RANGE...PARTICULARLY FURTHER TO THE NORTH. WAVES WILL BE THE HIGHEST OUT TOWARD THE OPEN WATER DUE TO THE WEST-SOUTHWEST WINDS. MAY HAVE TO PUSH OUT A SMALL CRAFT ADVISORY DUE TO THESE POTENTIALLY HIGHER GUSTS. OTHERWISE...SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS WELL WHEN A COLD FRONT DROPS THROUGH THE REGION. SOME GUSTY WINDS MAY ACCOMPANY THESE SHOWERS AND STORMS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HALBACH TUESDAY THROUGH SUNDAY...MRC
Hazardous weather outlook, Jul 19, 10:41 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1041 PM CDT SUN JUL 19 2015 WIZ046-047-051-052-056>060-062>072-210345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1041 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. LMZ643>646-210345- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1041 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SOUTHWEST WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN SATURDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:22 PM CDT | Special Weather Statement | MKX | Columbia, Iowa, Sauk | 53 min |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.